Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dsk02

Accutane side effects

Hello,

I've finally decided to ask my doctor to give me accutane. I have been having acne for ages now and have tried everything. This weekend I have the worst breakout ever and its getting really depressing.

How long is accutane usually prescribed for. (3-4 months)

I have a couple of questions about the side effects of accutane:

1. I am studying for my GMAT and have to work for 10 hours and come home and study for a couple of hours at least.

Does accutane hamper your mental faculties in any way ?

Did anyone experience any loss of concentration or focus because of accutane ?

2. I noticed in one of the threads that you do get a lot tired because of accutane .

Is it true ?

I can live with other side effects. (dry lips , hair loss etc) They are not bad as the ugly acne I have right now.

Finally, any tips on how to ask my derm accutane.

thanks,

dsk

Share this post


Link to post
Share on other sites
Guest Craigems

I'm currently doing my university Exams, and i have found that (i'm on RoAccutane by the way), that my concentration is about the same maybe a little better but thats coz of the prednisone i am taking with RoAcc. I think from memory it does cause some lack of concentration but i mean acne in it self can cause u a lack in concentration anyways. Do what i do eat lots and drink lots throughout the day (of the right foods eg fruit, nuts, maybe a bit of meat) and ur concentration is better. Specially have breakfast, even if u DONT want to eat, EAT!!! and try to eat lots because eating improves concentration by 30% maybe a little more and drinking plenty of water to avoid headaches.

Now with the question of asking ur doctor so they will let you take the drug, Tell your doctor you are:

*Emotionally troubled by your acne just a little concentration strays because of it.

*U think u might have scarring from it.

*Its been plaguing you for a long time and its got to the point where you need to get rid of it.

*Ask if you can go on this Accutane drug, as no creams/lotions are helping.

But i suggest you really should only ask these questions if you have moderate acne. I dont believe people with mild acne should take Accutane Full-stop, but i mean its totally up to the person and Derm in the end.

Share this post


Link to post
Share on other sites

The typical Accutane treatment period is anywhere from five to nine months. It depends on how well your body reacts to the Accutane and the severity of your acne.

I haven't experienced nor have I heard of any experiences involving loss of mental capacity while on Accutane.

Accutane doesn't make me tired although it seems to have that effect on several people. For me, it is actually the opposite and I have become more of an insomniac than I have ever been.

My doctor just looked at my face and said "Accutane." If you need to push your doctor, site all the medications that you have used and tried in order to get rid of your acne, explain how nothing has worked and you have faith that Accutane will be the cure.

Good luck and let us know when you begin your treatment!

Share this post


Link to post
Share on other sites

Thanks Thats what I wanted to know.

I have an appointment on the 19th. My Derm seems to be too busy . A 2 week wait !!

I'll keep you posted.

doc

Share this post


Link to post
Share on other sites

I just want to say, be very careful, before takin Accutane, as their is a lawsuit against the makers of Accutane, as it has many serios side effect. I contacted a lawyer over the internet, and am filling out the papers now, and was looking up side effects of Accutane, and came across this site. I have had acne problems every since coming back from Vietnam in 1970. I have it on my scalp, neck and back, it started on the face, but has moved up, and also get it in the groin area at times, but it is not catchy. I took Accutand for 5 months in 1994, my scalp cleared up for 2 months, and now it is worst then it was before Accutane. I am on penicillian tablets now,, that keeps the sores from pus out and bleeding most of the time. My VA Doctors, say I have Folliculitis , but the VA is not very smart, poorest healtcare in the nation, even though they brag they are the best. At least it isn't at the VA hospital I go too. The side effects you can get, and this varies with every person are: hearing and vision problems Lipid problems, shortness of breath and depression, and a whole bunch of other problems. The easiest is to go to a search engine like Google and put in Accutane side effects.

Share this post


Link to post
Share on other sites

I've contacted various dermatologists in Canada because I wanted to get opinions from dr's outside of the US. What most if not all have told me is that Dr's (in Canada) will not prescribe accutane for longer than 20 weeks, that's 5 months. So I had no idea, Arp, that they'd go for as long as 9 months. wow. I guess it all depends on the dr. But trully, it's best to know as much as you can. I don't trust any drs anymore, ever. They're prescription pushers. Bought out by the big pharmaceuticals.

Share this post


Link to post
Share on other sites
Guest Craigems

Depends how the doctor perscribes the drug... if its a v.gentle increase to the drug for 9months.... or if its like 60-80mg all the way through. 9 Months doesnt nescrissarily mean full dose.

Share this post


Link to post
Share on other sites

Does anyone know of any methods (even old wives' tales) to reduce the side-effects of (ro)accutane? I'm just about to start taking it. I have heard that Vitamin E and Cod liver oil can help with the dryness.....any ideas folks?

Share this post


Link to post
Share on other sites
Does anyone know of any methods (even old wives' tales) to reduce the side-effects of (ro)accutane? I'm just about to start taking it. I have heard that Vitamin E and Cod liver oil can help with the dryness.....any ideas folks?

Share this post


Link to post
Share on other sites

Thanks...they are certainly useful links.

I guess one concern that I have is that my dermatologist isn't a "go slow" advocate. He has started me on 1mg/kg straight off.....so for a 6'4 chap like me...that's 90mg! Being a doctor myself I asked a billion questions, and in his experience he's not a fan of inital 0.5mg/kg regimens. I guess I have to go with his judgement...cos I know F.A about dermatology hehe. Anyway....we'll see....if I've dessicated like a coconut by the end of the week I'll have proved him wrong.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×